# SDR CA970904017

- Difficulty date: June 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Found FBA-2C
- Engine: Lyc O540A1C5
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: 1051676
- Condition: Failed
- Location: Magneto
- Part time: 5 hours
- Component: Bendix, S6LN21
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) TWO CAPACITORS FAILED AFTER A SIMILAR SHORT OPERATION. WHEN TESTED ON A DIGITAL CAPACITANCE METER BOTH WOULD GIVE INTERMITTENT IRREGULAR READINGS. NYLON PUSHER BLOCK WAS MELTED ON THE BREAKER POINT SIDE INDICATING EXCESSIVE HEAT BUILD UP, BUT THE CONTACT SURFACE LOOKED VISUALLY NORMAL UNDER A 10X GLASS. SUSPECT EITHER DEFECTIVE CAPACITATORS OR THEY MAY HAVE BEEN DAMAGED FROM HIGH VOLTAGE SPIKERS FROM THE STARTER SOLENOID. THERE WAS .7 VOLT LEAKAGE TO THE "P" LEAD DURING SOLENOID ACTUATION WITHOUT THE STARTER CURRENT BEING APPLIED. COMBINATION MAGNETOS/STARTER SWITCH DISASSEMBLED AND CLEANED.
